Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 21, 2017, 7:35 PM EDT for Banks County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2017, 7:35 PM EDT (23:35 UTC)
- Expired
- Mar 21, 2017, 8:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Banks County, GA
The radar
The Greer radar (KGSP), 121 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970
WWUS82 KFFC 212335
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
735 PM EDT TUE MAR 21 2017
GAZ024-027-220000-
Madison GA-Banks GA-
735 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND BANKS
COUNTIES UNTIL 800 PM EDT...
At 735 PM EDT...a strong thunderstorm was near Homer...moving east at
30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Homer, Maysville, Gillsville, Pinefield Crossroads, Hollingsworth and
Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3442 8338 3432 8339 3427 8334 3425 8334
3426 8330 3425 8327 3424 8317 3427 8311
3426 8312 3422 8308 3421 8309 3426 8358
3431 8364 3442 8363 3445 8359 3446 8340
TIME...MOT...LOC 2335Z 272DEG 26KT 3436 8355
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 3:35 PM EDT, 4 hours earlier.
Area forecast discussion, Mar 21, 3:35 PM EDT, 4 hours before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Tue Mar 21 2017 A cold front is currently situated along the GA/TN border. This boundary will continue to sag southward overnight and Wednesday. Still monitoring conditions for potentially severe weather late this afternoon amd evening. 18Z FFC sounding shows very steep mid level lapse rates in place along with ~1500 j/kg of surface based CAPE. However, moisture is the column is lacking. Have seen some cu pop this afternoon, and even with the favorable conditions, convection has not fired. Matter of fact, weak showers that developed across south central TN diminished as they moved southward. The hi-res models are now developing some isold/sct convection out ahead of the main complex late this afternoon. However, the main system will be related to the complex currently pushing south across western TN. Models continue to evolve this into a MCS that moves across northern GA during the early evening hours. The hi-res models keep most of the activity north of the Interstate 20 corridor. The main mode of any severe weather that develops will be large hail and damaging wind gusts. Even now, there isn't much convergence along the frontal boundary. Do expect shra/tsra to diminish overnight with the loss of heating and any mid level support. With little surface moisture and lacking frontal forcing on Wednesday, so have removed pops. NListemaa .LONG TERM /Thursday through Tuesday/... Medium-range models continue to show a progressive pattern through the extended forecast period. General timing of the various features translating through the flow will vary somewhat from run-to-run, however 12Z run does not show significant deviation from the previous cycle, and little change was made to the Long Term Forecast grids at this time. Please see the previous Long Term Forecast Discussion below. 20 Previous LONG TERM Discussion /Wednesday Night through Monday/... A front will cross the region Wednesday with strong high pressure building in from the north. Given some mid-level impulses and residual moisture within the column, some model solutions are hinting at scattered showers through Thursday. Kept a schc pop to account for this with the understanding that the apparent high will likely win out, limiting precipitation coverage overall. So, anticipate cloudy skies and much cooler temperatures Thursday under northeast/easterly flow. Temperatures may run 10 degrees or so below normal..in the low/mid 50s in north GA and around 60 within central GA. Mid-level ridging will cross the region with the surface high staying locked into place across north/northeast GA through much of Friday. This will keep temperatures around climo for Friday. The high will move out to sea Friday night into Saturday allowing return flow to develop. Given this, we expect dry conditions Friday through much of Saturday ahead of the next storm system. A potent closed low will drop out of the Rockies and quickly move east through the weekend. The models have started to slow this feature the last couple of runs and also a weakening trend has been noted. A front will approach from the west late Saturday and slowly drape across northern GA before becoming washed out Sunday night. Given the upper level support is weakening with a broad surface boundary, feeling the overall coverage and intensity of any thunderstorm activity is waning at this point. Another weak impulse will approach Monday afternoon, helping to initiate shower activity across the residual boundary in north GA. From this, you might gain the perspective that central GA will likely see little in the way of precipitation amounts through the long term...and you would be correct as much of the dynamics will be lofted to the north. Above normal temperatures expected through most of the long term, apart from cooler airmass Thursday into early Friday. 26 && .AVIATION... 18Z Update... Cold front will continue to sag south overnight and into early Wednesday. A large area of shra/tsra is expected across portions of north GA late this afternoon and evening. Not confident that the thunderstorms will make it as far south as ATL, but am hesitant to remove them from the TAF. MVFR conditions possible overnight, but VFR cigs/vsbys expected for the afternoon on Tuesday. //ATL Confidence...18Z Update... High confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 57 71 43 54 / 60 10 20 20 Atlanta 57 72 47 54 / 40 10 20 20 Blairsville 50 66 38 51 / 70 10 20 20 Cartersville 54 68 45 55 / 50 10 20 20 Columbus 60 79 54 61 / 10 10 20 20 Gainesville 55 70 43 52 / 60 10 20 20 Macon 60 76 50 57 / 10 10 20 20 Rome 54 67 44 57 / 50 10 20 20 Peachtree City 55 73 48 55 / 20 10 20 20 Vidalia 62 75 51 58 / 10 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 11 PM EDT this evening for the following zones: Banks...Barrow...Bartow...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Dade...Dawson...DeKalb... Douglas...Fannin...Floyd...Forsyth...Gilmer...Gordon...Greene... Gwinnett...Hall...Henry...Jackson...Lumpkin...Madison...Morgan... Murray...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Pickens...Polk...Rockdale...South Fulton... Taliaferro...Towns...Union...Walker...Walton...White... Whitfield...Wilkes. && SHORT TERM...NListemaa LONG TERM....20 AVIATION...NListemaa
Hazardous weather outlook, Mar 21, 12:00 PM EDT, 7 hours 35 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1200 PM EDT Tue Mar 21 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered strong to severe thunderstorms are likely across portions of north Georgia this afternoon through the evening hours. A few of these storms could produce large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms across north Georgia Saturday through Sunday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Mar 21, 7:23 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 ESE JEFFERSON 34.11N 83.55W
03/21/2017 E1.00 INCH JACKSON GA PUBLIC
PUBLIC REPORTED QUARTER-SIZED HAIL IN OUTSIDE HOME IN
JEFFERSON... GA.
&&
EVENT NUMBER FFC1700267
KINGLocal storm report, Mar 21, 7:25 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL DANIELSVILLE 34.12N 83.22W
03/21/2017 E1.00 INCH MADISON GA PUBLIC
HAIL RELAYED VIA MEDIA SOCIAL MEDIA PAGE UP TO A
QUARTER IN SIZE
&&
EVENT NUMBER FFC1700268
KSLocal storm report, Mar 21, 7:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST LAFAYETTE 34.69N 85.29W
03/21/2017 M53 MPH WALKER GA AWOS
AWOS NEAR LAFAYETTE GA REPORTED MEASURED WIND GUST OF
53 MPH.
&&
EVENT NUMBER FFC1700269
DJNLocal storm report, Mar 21, 7:29 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 2 WSW JEFFERSON 34.10N 83.60W
03/21/2017 E1.00 INCH JACKSON GA PUBLIC
PUBLIC REPORTED QUARTER-SIZED HAIL AT JACKSON COUNTY
HIGH SCHOOL
&&
EVENT NUMBER FFC1700270
KINGLocal storm report, Mar 21, 7:33 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG ROCKY FACE 34.81N 85.03W
03/21/2017 WHITFIELD GA EMERGENCY MNGR
EM REPORTING SEVERAL TREES DOWN AROUND 1400 BLOCK OF
LAFAYETTE HWY.
&&
EVENT NUMBER FFC1700272
DJNSpecial weather statement, Mar 21, 7:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
735 PM EDT TUE MAR 21 2017
GAZ024-027-220000-
Madison GA-Banks GA-
735 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND BANKS
COUNTIES UNTIL 800 PM EDT...
At 735 PM EDT...a strong thunderstorm was near Homer...moving east at
30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Homer, Maysville, Gillsville, Pinefield Crossroads, Hollingsworth and
Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3442 8338 3432 8339 3427 8334 3425 8334
3426 8330 3425 8327 3424 8317 3427 8311
3426 8312 3422 8308 3421 8309 3426 8358
3431 8364 3442 8363 3445 8359 3446 8340
TIME...MOT...LOC 2335Z 272DEG 26KT 3436 8355
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:40 PM EDT | Special Weather Statement | FFC | Banks | 50 min |
| Mar 21, 3:50 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, White | 40 min |
| Mar 21, 4:08 PM EDT | Special Weather Statement | FFC | Lumpkin | 52 min |
| Mar 21, 4:23 PM EDT | Special Weather Statement | FFC | Chattooga | 37 min |
| Mar 21, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Hall, White | 46 min |
| Mar 21, 4:36 PM EDT | Special Weather Statement | FFC | Whitfield | 39 min |
| Mar 21, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 33 min |
| Mar 21, 4:58 PM EDT | Special Weather Statement | FFC | Union | 47 min |
| Mar 21, 5:04 PM EDT | Flash Flood Warning | FFC | Hall, White | 6 hr |
| Mar 21, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 51 min |
| Mar 21, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, White | 47 min |
| Mar 21, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 18 min |
| Mar 21, 5:24 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Mar 21, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 49 min |
| Mar 21, 5:44 PM EDT | Special Weather Statement | FFC | Dade | 31 min |
| Mar 21, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 38 min |
| Mar 21, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 46 min |
| Mar 21, 6:06 PM EDT | Flash Flood Warning | FFC | Dade, Walker | 6 hr |
| Mar 21, 6:06 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 24 min |
| Mar 21, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 23 min |
| Mar 21, 6:20 PM EDT | Flash Flood Warning | FFC | Lumpkin, Union, White | 6 hr |
| Mar 21, 6:27 PM EDT | Special Weather Statement | FFC | Jackson | 33 min |
| Mar 21, 6:28 PM EDT | Special Weather Statement | FFC | Walker | 32 min |
| Mar 21, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union | 47 min |
| Mar 21, 6:31 PM EDT | Special Weather Statement | FFC | White | 44 min |
| Mar 21, 6:33 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 42 min |
| Mar 21, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 37 min |
| Mar 21, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison | 52 min |
| Mar 21, 6:56 PM EDT | Special Weather Statement | FFC | Banks | 49 min |
| Mar 21, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 37 min |
| Mar 21, 7:09 PM EDT | Special Weather Statement | FFC | Forsyth | 51 min |
| Mar 21, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Gordon, Walker and 1 more | 49 min |
| Mar 21, 7:13 PM EDT | Special Weather Statement | FFC | Jackson | 47 min |
| Mar 21, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 44 min |
| Mar 21, 7:17 PM EDT | Special Weather Statement | FFC | Walton | 43 min |
| Mar 21, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 24 min |
| Mar 21, 7:24 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson, Oconee | 36 min |
| Mar 21, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Walton | 42 min |
| Mar 21, 7:37 PM EDT | Special Weather Statement | FFC | Gilmer, Murray | 23 min |
| Mar 21, 7:41 PM EDT | Special Weather Statement | FFC | Dawson | 34 min |
| Mar 21, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 34 min |
| Mar 21, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oconee, Oglethorpe | 45 min |
| Mar 21, 7:48 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 27 min |
| Mar 21, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Fannin, Floyd, Gilmer, Gordon and 3 more | 42 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.